Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 4:37 PM CDT for Forest County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 3, 2006, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Forest County, WI
The radar
The Marquette radar (KMQT), 128 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 032136
SVRGRB
WIC041-032230-
/O.NEW.KGRB.SV.W.0077.060703T2137Z-060703T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOREST COUNTY IN NORTHEAST WISCONSIN
* UNTIL 530 PM CDT
* AT 435 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
WAS LOCATED 6 MILES WEST OF NEWALD...OR ABOUT 13 MILES NORTH OF
CRANDON...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWALD BY 445 PM...
CAVOUR BY 455 PM...
ARMSTRONG CREEK BY 510 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4585 8884 4572 8902 4540 8844 4570 8845
4573 8867
$$
KURIMSKI4 follow-up statements
000
WWUS53 KGRB 032146
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT MON JUL 3 2006
WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
445 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...
AT 443 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR NEWALD...OR ABOUT 13 MILES NORTHEAST OF CRANDON...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAVOUR BY 455 PM...
ARMSTRONG CREEK BY 510 PM...
ANOTHER SEVERE THUNDERSTORM WILL APPROACH CRANDON BY 455 PM.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.
LAT...LON 4582 8898 4551 8901 4540 8844 4570 8845
4576 8871
$$
KURIMSKI000
WWUS53 KGRB 032159
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT MON JUL 3 2006
WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
458 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...
AT 456 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR CRANDON...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAONA BY 510 PM...
BLACKWELL BY 515 PM...
WABENO BY 520 PM...
ANOTHER SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS NEAR CAVOUR AND
ARMSTRONG.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.
LAT...LON 4564 8893 4551 8901 4541 8888 4540 8844
4570 8845 4576 8871
$$
KURIMSKI000
WWUS53 KGRB 032213
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT MON JUL 3 2006
WIC041-032230-
/O.CON.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
512 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FOREST COUNTY...
AT 508 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF LAONA...OR ABOUT 7 MILES SOUTHEAST OF
CRANDON...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WABENO BY 520 PM...
CARTER BY 525 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN CRANDON WITH THIS
STORM.
LAT...LON 4559 8875 4551 8901 4540 8889 4538 8842
4570 8843 4563 8863
$$
KURIMSKI000
WWUS53 KGRB 032226
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUL 3 2006
WIC041-032236-
/O.EXP.KGRB.SV.W.0077.000000T0000Z-060703T2230Z/
FOREST WI-
526 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR FOREST COUNTY EXPIRES AT 530
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WILL MOVE OUT OF
THE AREA BY 530 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10
PM.
LAT...LON 4559 8875 4551 8901 4540 8889 4538 8842
4570 8843 4563 8863
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP WITH FRONT. QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING... MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST. WILL END SHOWERS AFTER MIDNIGHT. AREA OF LOWER CLOUDS ASSOC WITH COLD UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER GFS AND CURRENT READINGS UPSTREAM. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY. PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE OVER THE CENTRAL STATES. MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT OF WESTERN TROF. STRONG WESTERLIES EXPECTED TO SET UP AROUND THE U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-564-041700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 3, 4:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL LAKE TOMAHAWK 45.81N 89.59W
07/03/2006 M0.50 INCH ONEIDA WI TRAINED SPOTTER
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Jul 3, 5:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 65 min |
| Jul 3, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 45 min |
| Jul 3, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.